Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 47, NWS San Angelo, TX

May 2, 2007Kimble County, Sutton County, Texas

NWS San Angelo, TX issued this tornado warning at May 2, 2007, 4:28 PM CDT for Kimble County, Sutton County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2007, 4:28 PM CDT (21:28 UTC)
Expired
May 2, 2007, 5:00 PM CDT
In force
32 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Kimble County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 105 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 12:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 022129
TORSJT
TXC267-435-022200-
/O.NEW.KSJT.TO.W.0047.070502T2128Z-070502T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN SUTTON COUNTY IN WEST CENTRAL TEXAS...
  WESTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 500 PM CDT

* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES        
  SOUTHWEST OF ROOSEVELT...OR ABOUT 25 MILES NORTH OF        
  ROCKSPRINGS...MOVING EAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE BY 440 PM CDT...
  TELEGRAPH BY 44O PM CDT...
  ROOSEVELT BY 450 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND
TORRENTIAL RAINFALL.


LAT...LON 3061 10038 3029 10037 3029 9971 3062 9979

$$
1 follow-up statement
000 
WWUS54 KSJT 022145
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
445 PM CDT WED MAY 2 2007

TXC267-435-022200-
/O.CON.KSJT.TO.W.0047.000000T0000Z-070502T2200Z/
SUTTON TX-KIMBLE TX-
445 PM CDT WED MAY 2 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WESTERN
KIMBLE AND EASTERN SUTTON COUNTIES...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES WEST OF
TELEGRAPH...OR ABOUT 17 MILES SOUTHWEST OF JUNCTION...MOVING EAST AT
25 MPH.

THE TORNADO WILL BE NEAR...
  TELEGRAPH BY 455 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3061 10038 3029 10037 3029 9971 3062 9979

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:02 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 2, 3:02 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT WED MAY 2 2007

.SHORT TERM...
A VERY BUSY DAY ACROSS WEST CENTRAL TEXAS AS SEVERE MCS IS MOVING
EAST ACROSS THE AREA. THERE HAS BEEN EMBEDDED SUPERCELLS WITH
STRONG MESOS IN THIS LINE. LOOKS LIKE THIS COMPLEX WILL MOVE
CONTINUE EAST AND MAY EXIT MOST OF THE AREA BY 03/06Z. THE
SOUTHERN PART OF THE LINE MAY STILL INTENSIFY ALONG THE I-10
CORRIDOR LATE THIS AFTERNOON AND EVENING WITH BETTER INSTABILITY
ACROSS THIS AREA.

.LONG TERM...
LOOKS LIKE A QUIETER DAY ON THURSDAY WITH UPPER LEVEL SHORT WAVE RIDGE.
HOWEVER...STILL GOOD INSTABILITY FOR AT LEAST SOME ISOLD TSTMS ON
THURSDAY. LOOKS MAINLY DRY FOR FRIDAY. WEEKEND INTO EARLY NEXT
WEEK STILL LOOKS INTERESTING. HIGHLY AMPLIFIED UPPER LEVEL TROF
OVER THE ROCKIES WITH UPPER LEVEL SOUTHWEST FLOW OVER THE SOUTHERN
PLAINS. DRYLINE WILL SET UP ACROSS WESTERN TEXAS SATURDAY THROUGH
NEXT MONDAY. GOING WITH SLGT CHC TO CHC POPS ACROSS THE CWFA
SATURDAY THROUGH NEXT MONDAY.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 61  83  65  89 /  80  20  10  10
SAN ANGELO 	 63  86  65  90 /  70  20  10  10
JUNCTION 	 64  85  65  89 /  80  30  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-IRION-JONES-KIMBLE-MASON-
MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-
STERLING-SUTTON-TAYLOR-TOM GREEN.

&&

21
Hazardous weather outlook, May 2, 3:15 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CDT WED MAY 2 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-032015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
315 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COMPLEX OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS MAINLY
THE HEARTLAND...NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS
PLATEAU THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. ALSO...ISOLATED TORNADOES ARE
POSSIBLE. MORE THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN
SECTIONS OF WEST CENTRAL TEXAS LATER TONIGHT. A FEW OF THESE
STORMS MAY BE SEVERE. IN ADDITION...FLASH FLOODING IS A
POSSIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER UPPER LEVEL SYSTEM WILL AFFECT WEST CENTRAL TEXAS THIS
WEEKEND AND INTO THE FIRST OF THE COMING WEEK. STRONG STORMS MAY
ONCE AGAIN DEVELOP SATURDAY AS AN UNSTABLE AIRMASS CONTINUES TO
DOMINATE THE LOCAL WEATHER PICTURE THROUGH AT LEAST TUESDAY.
GIVEN THE SATURATED SOILS OVER VIRTUALLY ALL OF WEST CENTRAL
TEXAS...FLASH FLOODING IS A DISTINCT POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 2, 3:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND DMG     1 N GRAPE CREEK         31.60N 100.55W
05/02/2007                   TOM GREEN          TX   AMATEUR RADIO

            WIND DAMAGE TO THE ROOF OF GRAPE CREEK MIDDLE SCHOOL

&&

JBRAZZEL
Local storm report, May 2, 3:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND GST     BROOKESMITH             31.55N 99.12W
05/02/2007  E60 MPH          BROWN              TX   FIRE DEPT/RESCUE

&&

JBRAZZEL
Local storm report, May 2, 3:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          1 S ROCKWOOD            31.49N 99.37W
05/02/2007                   COLEMAN            TX   AMATEUR RADIO

            SEVERAL POWER POLES HIT AND DOWN

&&

JBRAZZEL
Local storm report, May 2, 3:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TORNADO          1 NW BROWNWOOD          31.72N 99.00W
05/02/2007                   BROWN              TX   LAW ENFORCEMENT

            MAY BE A GUSTNADO WILL CONFIRM LATTER

&&

JBRAZZEL
Local storm report, May 2, 4:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
403 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TORNADO          MAVERICK                31.83N 100.19W
05/02/2007                   RUNNELS            TX   AMATEUR RADIO

            TORNADO DESTROYED A BARN PICTURES TAKEN

&&

LHIESLER
Local storm report, May 2, 4:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TORNADO          5 NW BROWNWOOD          31.76N 99.04W
05/02/2007                   BROWN              TX   LAW ENFORCEMENT

            HOUSE DAMGED BY TORNADO

&&

JBRAZZEL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:40 PM CDTSevere Thunderstorm WarningSJTKimble, Mason65 min
May 1, 8:43 PM CDTSevere Thunderstorm WarningSJTKimble51 min
May 1, 10:55 PM CDTSevere Thunderstorm WarningSJTSutton65 min
May 2, 2:01 AM CDTSevere Thunderstorm WarningSJTCrockett29 min
May 2, 2:29 AM CDTSevere Thunderstorm WarningSJTCrockett31 min
May 2, 9:08 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 16 more13 hr
May 2, 11:53 AM CDTTornado WarningSJTIrion, Sterling, Tom Green67 min
May 2, 12:49 PM CDTTornado WarningSJTCoke, Runnels, Sterling, Tom Green56 min
May 2, 12:54 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher, Tom Green66 min
May 2, 12:56 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
May 2, 1:28 PM CDTSevere Thunderstorm WarningSJTJones, Taylor47 min
May 2, 1:42 PM CDTTornado WarningSJTCoke, Runnels, Tom Green48 min
May 2, 1:55 PM CDTSevere Thunderstorm WarningSJTConcho, Crockett, Irion, Menard, Schleicher, Tom Green48 min
May 2, 2:05 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford55 min
May 2, 2:09 PM CDTTornado WarningSJTCoke, Runnels36 min
May 2, 2:28 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels32 min
May 2, 2:39 PM CDTTornado WarningSJTColeman, Concho, McCulloch36 min
May 2, 2:41 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor34 min
May 2, 2:54 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels36 min
May 2, 3:11 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor34 min
May 2, 3:11 PM CDTSevere Thunderstorm WarningSJTSutton34 min
May 2, 3:14 PM CDTTornado WarningSJTBrown, Coleman, McCulloch, San Saba46 min
May 2, 3:22 PM CDTSevere Thunderstorm WarningSJTSchleicher38 min
May 2, 3:30 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Taylor60 min
May 2, 3:39 PM CDTTornado WarningSJTSutton51 min
May 2, 3:53 PM CDTTornado WarningSJTBrown, McCulloch, San Saba37 min
May 2, 3:54 PM CDTTornado WarningSJTMenard, Schleicher36 min
May 2, 4:25 PM CDTSevere Thunderstorm WarningSJTConcho, Menard35 min
May 2, 4:56 PM CDTTornado WarningSJTKimble49 min
May 2, 5:21 PM CDTSevere Thunderstorm WarningSJTMason, San Saba54 min
May 2, 5:41 PM CDTTornado WarningSJTKimble, Mason34 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.